I took abilify and began to have muscle spasms in my jaw. It felt as if all my teeth were having an extremely bad toothache. All the muscles are constantly in spasm and it has leaded to unbearable "temple" headaches. This has been going on for almost 6 years now and the pain is 24/7. I started out at the dentist because I thought it might be due to grinding or an abscess. Then to the neurologist that has given me so many meds to try with no avail. He thinks it's the abilify I was given. This all started about 3-4 months after I started the abilify. I'm desperate and will do anything or go anywhere for help. Maybe the Mayo Clinic.
I can't stand the pain - it never stops.
Please, Please, Please - don't give up. I went to a neurosurgeon in Peoria, IL at the Illinois Neurological Institute. I don't know where you live, but if in Illinois, or Indiana, give them a call. Make an appointment with Dr. Patrick Tracy. I did, and within 3 weeks had the surgery and was PAIN FREE !!!!! Please don't continue to go on with this horrible pain. In the meantime, Elavil (amitrypline) is effective for some people for the pain. It's cheap, even if you don't have insurance. The # at the Institute is (309) 676-0766. Don't give up - help is available.
P.S. I also went to the dentist to get my teeth pulled ! he wouldn't do it cause he said there was nothing wrong with them. I couldn't even brush, cause it brought on the pain. Please don't give up, and keep me posted. I will help anyway I can.
Brenda, I don't know if Abilify caused your facial pain or not or if you live close enough to access the health care providers that Barvie214 so kindly shared with you but just in case, you can find others on the TNA Facial Pain Support website, look them up by state. If you can't find one in your state, contact your nearest teaching hospital, that is usually a good starting point. Or as Nancy99 always suggests, a Facial Pain expert. Unfortunately, it can take a long time of trial and error with the medications until you find something that works for you. It might not even be a traditional "TN" med. They take awhile to work, don't give up too soon. For me, Topomax (topamax) ended up doing the trick believe it or not. Most days...
Good luck to you.
I was on various doses of Abilify for the last 6 months. My med shrink was convinced this was the med for me. I kept having reactions to it and I finally put my foot down and said, "NO MORE." The last reaction was severe pain in my jaw radiating on the left side of my face and down to my neck and shoulder. It was excruciating! I saw my primary doc who diagnosed Trigeminal Neuralgia and prescribed Gabapentin.After 2 days of being on Gabapentin, the pain was gone! NO MORE ABILIFY!!! (I thought originally the pain was an exaggerated case of TMJ - NO, WRONG!!!) I hope this helps!!! Feel better soon!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.